Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 73, NWS Tampa Bay, FL

November 21, 2008Pinellas County, Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 21, 2008, 3:29 AM EST for Pinellas County, Sumter County, Florida. It took effect at Nov 21, 2008, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2008, 3:29 AM EST (08:29 UTC)
In effect from
Nov 21, 2008, 12:00 PM EST
Expired
Nov 21, 2008, 5:00 PM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties Pinellas County, FL, Sumter County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 210829
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
329 AM EST FRI NOV 21 2008

...RED FLAG WARNING FOR THE NATURE COAST FRIDAY AFTERNOON FOR
AROUND 4 HOURS OF RH BELOW 35 PERCENT COMBINED WITH GUSTY WINDS...

.A COLD AND DRY AIRMASS ACROSS THE REGION WILL BE REINFORCED
BY A DRY FRONT TODAY WHICH IS FOLLOWED BY MORE HIGH PRESSURE.

FLZ039-042-043-048-212200-
/O.UPG.KTBW.FW.A.0061.081121T1700Z-081121T2200Z/
/O.NEW.KTBW.FW.W.0073.081121T1700Z-081121T2200Z/
LEVY-CITRUS-SUMTER-HERNANDO-
329 AM EST FRI NOV 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
5 PM EST THIS AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT
FOR AROUND 4 HOURS THIS AFTERNOON. ALSO...WINDS ARE EXPECTED TO
BE AROUND 15 MPH IN THE AFTERNOON HOURS WHICH WILL COMBINE WITH
THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KTBW 212025
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
325 PM EST FRI NOV 21 2008

...RED FLAG WARNING FOR THE NATURE COAST AND PORTIONS OF WEST
CENTRAL FLORIDA THIS AFTERNOON FOR RH BELOW 35 PERCENT COMBINED
WITH GUSTY WINDS...

.A COLD AND DRY AIRMASS ACROSS THE REGION WILL BE REINFORCED BY A
DRY FRONT TODAY WHICH IS FOLLOWED BY MORE HIGH PRESSURE.

FLZ049>051-212200-
/O.EXA.KTBW.FW.W.0073.000000T0000Z-081121T2200Z/
PASCO-PINELLAS-HILLSBOROUGH-
325 PM EST FRI NOV 21 2008

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT.
WINDS ARE EXPECTED TO BE AROUND 15 MPH WHICH WILL COMBINE WITH
THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-043-048-212200-
/O.CON.KTBW.FW.W.0073.000000T0000Z-081121T2200Z/
LEVY-CITRUS-SUMTER-HERNANDO-
325 PM EST FRI NOV 21 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT
FOR AROUND 4 HOURS THIS AFTERNOON. ALSO...WINDS ARE EXPECTED TO
BE AROUND 15 MPH IN THE AFTERNOON HOURS WHICH WILL COMBINE WITH
THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 21, 3:03 AM EST, 26 minutes earlier.

Area forecast discussion, Nov 21, 3:03 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
303 AM EST FRI NOV 21 2008

.SHORT TERM (TODAY-SUNDAY)...UPPER TROF SWINGING THRU THE SE U.S. THIS
MORNING TO PUSH COLD FRONT OVER THE AREA TODAY WITH STRONG AND DRY
HIGH PRESSURE BUILDING INTO THE DEEP SOUTH ON BREEZY NORTHERLY
FLOW JUST BEHIND FRONT. MOISTURE REMAINS VERY LIMITED TODAY SO
FRONT PASSES DRY AS TEMPS CONTINUE TO RUN 5 TO 10 DEGREES BELOW
NORMAL. ASSOCIATED AIRMASS TO FILTER COLD TEMPS INTO THE AREA
TONIGHT AND AGAIN EXPECT TO SEE FREEZING TEMPS OVER THE NORTHERN
NATURE COAST WITH 3+ HOURS IN LEVY COUNTY SO HAVE ISSUED FREEZE
WATCH THERE. ELSEWHERE OVER WEST CENTRAL AND SW FL OVERNIGHT COLD
OVERNIGHT LOWS TO BE 10-15 DEGREES BELOW NORMAL.

UPPER FLOW TO REMAIN DRY WNW-NW OVER THE WEEKEND. SFC HIGH REMAINS
N OF THE IMMEDIATE AREAS SLOWLY MOVING THRU THE DEEP SOUTH SAT TO
THE CAROLINAS SUN. LOW LEVEL FLOW VEERS NE WITH A SLOW MODERATING
TREND AS TEMPS REMAIN UP TO 5-10 DEGREES BELOW SEASON NORMS.

.LONG RANGE (SUNDAY NIGHT - THURSDAY)...HIGH PRESSURE ALOFT AND
STRONG SURFACE RIDGE OVER THE EASTERN SEABOARD WILL DOMINATE THE
REGION WITH GENERALLY CLEAR TO PARTLY CLOUDY SKIES AND COOL
TEMPERATURES THROUGH TUESDAY. A VERY WEAK FRONTAL FEATURE IS STILL
DEPICTED IN THE MODELS REACHING THE STATE BY TUESDAY AFTERNOON...BUT
LATEST GUIDANCE KEEPS THE SIGNIFICANT DYNAMIC SUPPORT FOR CONVECTION
WELL TO THE NORTH OF THE AREA. THEREFORE...WILL KEEP ISOLATED/20
PERCENT POPS FOR TUESDAY AFTERNOON IN THE FORECAST AND WAIT FOR THE
NEXT MODEL RUNS BEFORE MAKING ANY OTHER CHANGES. THE FRONT IS
FOLLOWED BY MORE HIGH PRESSURE AND A COOLER AIRMASS WHICH REMAINS
FIRMLY IN PLACE OVER THE SOUTHEAST STATES THROUGH THE END OF THE
LONG TERM.

TEMPERATURES REMAIN BELOW NORMALS THROUGH TUESDAY WHEN A BRIEF
WARMING TREND WILL ACCOMPANY THE FROPA...BUT QUICKLY DROPPING BACK
TO BELOW NORMALS IN THE WAKE OF THE FRONT ON WEDNESDAY AND BEYOND AS
THE COLDER AIRMASS DESCENDS UPON THE REGION.

&&

.AVIATION...ALTHOUGH VFR CONDITIONS UNDER CLEAR SKIES SHOULD BE THE
NORM FOR MOST OF THE EARLY MORNING HOURS...AN AREA OF SHALLOW CLOUDS
HAS DEVELOPED OVER THE EASTER-CENTRAL GULF WATERS AROUND 2500 FEET.
THESE CLOUDS ARE SLOWLY INTO THE TAMPA BAY AREA AND SRQ...BRINGING
PERIODS OF BKN024-025. THEREFORE...WILL CARRY TEMPOS OVER PIE AND
SRQ THROUGH 09Z. VFR SHOULD PREVAIL ON FRIDAY WITH LATE MORNING AND
AFTERNOON PERIODS OF WINDS IN THE BREEZY CATEGORY AS A FRONT MOVES
ACROSS THE AREA.

&&

.MARINE...TIGHT GRADIENT AND STRONG HIGH PRESSURE TO BUILD OVER
THE E GULF TODAY FOR ELEVATED NORTHERLY WINDS AND SEAS. HIGH END SCEC
CONDITIONS OVER THE BAY AND NEAR SHORE WATERS AND SCA CONDITIONS
WELL OFFSHORE TODAY INTO SATURDAY. N FLOW BECOMES NE AND MODERATE OVER
THE WEEKEND HIGH PRESSURE MOVES E AND GRADIENT SLIGHTLY WEAKENS.
LIGHTER FLOW MONDAY THEN NEXT FRONT TO MOVE THRU THE REGION TUESDAY
WITH ANOTHER AREA OF HIGH PRESSURE BUILDING INTO THE GULF.

&&

.FIRE WEATHER...DRY AIRMASS TO FILTER INTO THE NATURE COAST BEHIND
COLD FRONT LATE THIS MORNING INTO THE THIS AFTERNOON FOR RH BELOW
35 PERCENT WITH WINDS AROUND 15 MPH FOR HAZARDOUS FIRE WEATHER
CONDITIONS. HAVE ISSUED RED FLAG WARNING FOR THAT AREA TODAY. LOW
LEVEL FLOW TO BECOME NE SAT AND SUN WITH SLIGHTLY ATLANTIC
MOISTURE INCREASE TO KEEP DRY AIR OVER THE NORTHERN NATURE COAST
WITH MARGINAL DURATIONS AND MIN RHS JUST ABOVE CRITICAL LEVELS ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  70  41  68  50 /   5   0   0   0
FMY  76  47  72  52 /   5   0   0   0
GIF  69  41  67  48 /   5   0   0   0
SRQ  70  43  71  50 /   5   0   0   0
BKV  67  33  66  42 /   5   0   0   0
SPG  68  48  68  54 /   5   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
     CITRUS-HERNANDO-LEVY-SUMTER.

     FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR LEVY.

GULF WATERS...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM EST
     SATURDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 10 AM EST THIS MORNING THROUGH
     SATURDAY MORNING FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-TAMPA BAY WATERS-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE....25/DAVIS
LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, Nov 20, 5:24 AM EST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
524 AM EST THU NOV 20 2008

FLZ039-042-043-048>052-055>057-060>062-065-202230-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
524 AM EST THU NOV 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

...FREEZE WARNINGS IN EFFECT OVER THE NATURE COAST EARLY THIS MORNING...

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
THE DRY AIRMASS WILL REMAIN OVER THE STATE AS HIGH PRESSURE CONTINUES
TO WEAKEN AND SETTLE OVER THE AREA FOR INCREASED FIRE WEATHER DANGER.
A RED FLAG WARNING HAS BEEN ISSUED FOR INTERIOR COUNTIES TODAY FOR
FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. ELSEWHERE
OVER INTERIOR PORTIONS OF COASTAL COUNTIES 1 TO 3 HOURS OF CRITICALLY
LOW RH IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...WIND AND SEA IMPACT...
ANOTHER HIGH PRESSURE AREA BUILDING INTO THE REGION LATE TONIGHT AND
FRIDAY WILL AGAIN GENERATE BREEZY NORTH TO NORTHEASTERLY WINDS AND
SEAS OVER THE EASTERN GULF FRIDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
SOME DRY AIR WILL REMAIN OVER PORTIONS OF THE AREA FRIDAY INTO THE
WEEKEND LEADING TO AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER
WATCH IS IN EFFECT FOR FRIDAY AFTERNOON ACROSS LEVY COUNTY FOR FOUR
OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

DAVIS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:14 AM ESTFreeze WatchTBW9 hr
Nov 21, 1:37 PM ESTFreeze WarningTBW18 hr
Nov 21, 1:38 PM ESTWind Chill AdvisoryTBWPolk, Sumter18 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.